Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Mar 12, 2012, 9:01 PM EDT for Huron County, Sanilac County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2012, 9:01 PM EDT (01:01 UTC)
- Expired
- Mar 12, 2012, 9:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Huron County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 114 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 7:36 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 589 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991
WUUS53 KDTX 130101
SVRDTX
MIC063-151-130145-
/O.NEW.KDTX.SV.W.0004.120313T0101Z-120313T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
901 PM EDT MON MAR 12 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HURON COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN SANILAC COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 945 PM EDT
* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CASS CITY...AND MOVING EAST
AT 60 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TYRE AND ARGYLE AROUND 910 PM EDT.
PALMS AND MINDEN AROUND 915 PM EDT.
RUTH AROUND 920 PM EDT.
FORESTVILLE AND WHITE ROCK AROUND 925 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UBLY... MINDEN... HARBOR BEACH...
FORESTVILLE... DECKERVILLE... ARGYLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4346 8311 4367 8312 4369 8313 4386 8264
4378 8261 4359 8259 4345 8254
TIME...MOT...LOC 0101Z 258DEG 52KT 4359 8309
WIND...HAIL 60MPH 0.75IN
$$
MANN3 follow-up statements
891
WWUS53 KDTX 130112
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
912 PM EDT MON MAR 12 2012
MIC063-151-130145-
/O.CON.KDTX.SV.W.0004.000000T0000Z-120313T0145Z/
SANILAC MI-HURON MI-
912 PM EDT MON MAR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HURON AND NORTHERN SANILAC COUNTIES UNTIL 945 PM EDT...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF ARGYLE...OR 7 MILES
SOUTHEAST OF CASS CITY...MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ARGYLE AROUND 920 PM EDT.
PALMS AND DECKERVILLE AROUND 930 PM EDT.
RICHMONDVILLE AND FORESTVILLE AROUND 940 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UBLY... MINDEN... HARBOR BEACH...
FORESTVILLE... DECKERVILLE... ARGYLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4346 8311 4367 8312 4369 8313 4386 8264
4378 8261 4359 8259 4345 8254
TIME...MOT...LOC 0112Z 265DEG 37KT 4357 8303
WIND...HAIL 60MPH 0.75IN
$$
CB762
WWUS53 KDTX 130127
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
927 PM EDT MON MAR 12 2012
MIC063-130136-
/O.CAN.KDTX.SV.W.0004.000000T0000Z-120313T0145Z/
HURON MI-
927 PM EDT MON MAR 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HURON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3AM EDT.
LAT...LON 4345 8254 4346 8311 4367 8312 4368 8300
4369 8260 4359 8259
TIME...MOT...LOC 0126Z 265DEG 37KT 4358 8283
$$
MIC151-130145-
/O.CON.KDTX.SV.W.0004.000000T0000Z-120313T0145Z/
SANILAC MI-
927 PM EDT MON MAR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SANILAC COUNTY UNTIL 945 PM EDT...
AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ARGYLE...OR 8 MILES NORTHWEST OF
DECKERVILLE...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RICHMONDVILLE AND FORESTVILLE AROUND 940 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MINDEN... FORESTVILLE... DECKERVILLE...
ARGYLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4345 8254 4346 8311 4367 8312 4368 8300
4369 8260 4359 8259
TIME...MOT...LOC 0126Z 265DEG 37KT 4358 8283
WIND...HAIL 60MPH 0.75IN
$$
CB625
WWUS53 KDTX 130142
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
942 PM EDT MON MAR 12 2012
MIC151-130152-
/O.EXP.KDTX.SV.W.0004.000000T0000Z-120313T0145Z/
SANILAC MI-
942 PM EDT MON MAR 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANILAC COUNTY WILL
EXPIRE AT 945 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 3 AM EDT.
LAT...LON 4345 8254 4346 8311 4367 8312 4368 8300
4369 8260 4359 8259
TIME...MOT...LOC 0142Z 265DEG 37KT 4347 8259
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 7:54 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 12, 7:54 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 754 PM EDT MON MAR 12 2012 .AVIATION... //DISCUSSION... AREA OF SHOWERS AND THUNDERSTORMS ANCHORED WITHIN A ZONE OF WEAK BUT SUFFICIENT INSTABILITY IMMEDIATELY AHEAD OF A COLD FRONT WILL SHIFT ACROSS SOUTHEAST MICHIGAN THROUGH 06Z. GIVEN THE ORIENTATION AND EXTRAPOLATING THE UPSTREAM MOVEMENT EASTWARD BRINGS PRECIPITATION INTO MBS/FNT TO BEGIN TO TAF...PTK 01-02Z...AND THE DETROIT CORRIDOR 03-04Z. ENOUGH CONFIDENCE EXISTS PER LATEST RADAR TRENDS TO SUPPORT A THUNDER MENTION AT MBS/FNT/PTK...BUT A LACK OF EVIDENCE THUS FAR WILL PRECLUDE A SPECIFIC MENTION IN DTW. PRECIPITATION LINGERING POST-FRONTAL MVFR CIGS OVERNIGHT WILL SCATTER BY MID MORNING. WINDS VEER TO WESTERLY IN THE WAKE OF THE FRONT AND HOLD THROUGH TUESDAY. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE IN CEILINGS BELOW 5000 FEET THROUGH 12Z. * LOW CONFIDENCE IN THUNDERSTORM COVERAGE THIS EVENING. && .PREV DISCUSSION...ISSUED 351 PM EDT MON MAR 12 2012 SHORT TERM...THIS EVENING AND TONIGHT STRONG UPPER LOW NOW LOCATED OVER NORTHERN WISCONSIN WILL CONTINUE TO TRACK TO THE NE ACROSS LAKE SUPERIOR TONIGHT. THE SURFACE REFLECTION IS RATHER WEAK AS IT REMAINS AN OPEN TROUGH TIED TO A CLOSED CIRCULATION FURTHER NW OVER MANITOBA. MID LEVEL DRY SLOT IS WORKING ITS WAY ACROSS SOUTHERN MI PUSHING THE DEEPER MOISTURE FROM THIS MORNING OFF TO THE EAST. BREAKS IN THE CLOUD COVER HAS ALLOWED SOME DIURNAL HEATING OVER FAR SW LOWER MI. TEMPS ARE PUSHING THE UPPER 60S IN THOSE LOCATIONS. IN ADDITION...S/SW WINDS GUSTING UP TO 25 KNOTS HAS BROUGHT IN ABUNDANT SFC MOISTURE WITH DEWPOINTS IN THE MID 50S ACROSS ALL OF SOUTHERN MI. THE EXCEPTION IS OVER THE EXTREME EASTERN PORTIONS OF THE CWA WHERE A SE COMPONENT IS STILL HANGING ON. THIS HELD THE SUB 1000FT CLOUDS FIRMLY UNTIL ABOUT THE LAST WHEN THEY STARTED TO SCATTER OUT. THUNDERSTORM COMPLEX FROM EARLIER WEST OF CHICAGO HAS TRACKED NORTH INTO WESTERN MI NORTH OF MUSKEGON. WITH WIND SHEAR NEARLY UNIDIRECTIONAL FROM THE SW...COMPLEX IS STRUGGLING TO MAKE ANY EASTWARD PROGRESS. FOR TONIGHT...THREAT FOR SEVERE WEATHER LATE THIS EVENING REMAINS CONDITIONAL ON AMOUNT OF SURFACE BASED INSTABILITY WE CAN ACHIEVE. THERE LOOKS TO BE PLENTY OF WIDESPREAD LIFT SUPPORTING STORM DEVELOPMENT WITH THE UPPER LEVEL COLD POOL IN PLACE AND THE ENTRANCE REGION OF A JET STREAK OVER THE REGION. THERE ARE FAVORABLE WIND PARAMETERS ASSOCIATED WITH THE FRONTAL PASSAGE. BULK SHEAR VALUES AROUND 40-50 KNOTS...BOTH 0-3KM AND 0-1 KN HELICITY IN EXCESS OF 300 M2/S2. LOOKING AT CAPE VALUES...THOUGH NAM MUCAPE IS ADVERTISED AT 800J/KG...NEITHER THE NAM OR RUC FIND MUCH IN THE WAY OF SFC BASED CAPE WITH VALUES UP TO 100-200 J/KG WITH HIGHEST AMOUNTS FOR THE WESTERN PART OF THE CWA. HIRES MODELS SHOW SOME ISOLATED CELLS TRYING TO GO UP IN ADVANCE OF THE COLD FRONT WITH THE BULK OF THE SHOWERS/STORMS OCCURRING THE FRONT ITSELF MAINLY FROM 23Z-05Z...WORKING SOUTH FROM MBS TO DTW. LOOKS LIKE SMALL HAIL AND WIND GUSTS TO 50MPH WILL BE THE MOST LIKELY RESULTS OF THESE STORMS...ALTHOUGH IF WE CAN GET MORE SFC BASED INSTABILITY SEVERE STORMS WILL NOT BE OUT OF THE QUESTION. LONG TERM... THE WARM PATTERN LOOKS TO STICKING AROUND FOR THE EXTENDED PERIOD...WITH POTENTIAL PSEUDO OMEGA BLOCKING PATTERN SETTING UP LATE IN THE WEEKEND/EARLY NEXT WEEK. CONSOLIDATING UPPER WAVES TAKES PLACE OVER ONTARIO TOMORROW...WITH SHORTWAVE TROUGH AXIS AND SLIGHT HEIGHT FALLS TAKING PLACE LATE IN THE DAY. STILL...WITH FAVORABLE WESTERLY WINDS AND THE TEMP GRADIENT ADVERTISED (925 MB TEMPS OF 8 C NORTH TO 11 C SOUTH)...LOOKING AT UPPER 50S NORTH TO MID 60S SOUTH WITH PLENTY OF SUNSHINE. SURFACE RIDGE AXIS ARRIVING TOMORROW EVENING SHOULD ALLOW FOR FAVORABLE RADIATING CONDITIONS...BUT WE ALREADY HAVE MODEST LOW LEVEL WARM ADVECTION RETURNING BY SUNRISE WEDNESDAY. GUIDANCE TEMPS IN THE 30S APPEAR REASONABLE. A DRY WARM FRONT EXPECTED TO PUSH NORTH OF SOUTHERN LOWER MICHIGAN DURING WEDNESDAY AS UPPER LEVEL RIDGE BUILDS OVERHEAD...PUSHING TEMPS TO 70 DEGREES OR BETTER BASED ON FORECASTED 925 MB TEMPS OF +15 TO +16 C. THE EXCEPTION WILL BE ACROSS THUMB REGION WHERE FRONT WILL PROBABLY NOT CLEAR BY DAYS END...WITH BACKED SOUTHEAST FLOW COMING OFF COOL WATERS OF SOUTHERN LAKE HURON. DEEP SOUTHWEST FLOW OVER THE CENTRAL CONUS THURSDAY/FRIDAY...WITH POTENTIAL UPPER LEVEL PV FILAMENT ROLLING THROUGH ON THURSDAY...PER 12Z GFS...TO TRIGGER SHOWERS AND POSSIBLE THUNDERSTORMS...AS RESPECTABLE SURGE IN MOISTURE TAKES PLACE. CLOUDS AND CONVECTIVE ACTIVITY COULD BE ENOUGH TO KEEP TEMPS STUCK IN THE UPPER 60S DESPITE THE VERY MILD START TO THE DAY. THE 12Z EUROPEAN OFFERS A DIFFERENT SOLUTION AND SUGGESTS THE SHORTWAVE/TROUGH COMING OUT OF THE NORTHERN PLAINS WILL BE STRONGER...MOVING THROUGH ON FRIDAY. THIS WOULD TRANSLATE TO A WARM DAY ON THURSDAY (70S) AND BETTER CHANCE OF SHOWERS ON FRIDAY. THE CANADIAN IS MORE IN LINE WITH THE GFS...SO WILL NOT MAKE A BIG PUSH TO EXTENDED GRIDS MUCH. MEDIUM RANGE MODELS STILL FORECASTING AMPLIFIED PATTERN FOR THE WEEKEND INTO EARLY NEXT WEEK...WITH LONGWAVE TROUGH OUT WEST AND UPPER LEVEL RIDGE BUILDING NEAR THE GREAT LAKES REGION. ALMOST SUMMER LIKE RIDGE (582-586 DAM AT 500 MB)...AND TEMPS APPROACHING 80 DEGREES IS NOT OUT OF THE QUESTION AS WE GET TO TUESDAY AS 1000-500 MB THICKNESSES CLIMB TOWARD 564 DAM. LAKE BREEZES WOULD LIKELY BE COMING INTO PLAY HOWEVER AND WILL NEED TO REMAIN MORE CONSERVATIVE THAT FAR OUT...ESPECIALLY WITH THE EUROPEAN PROFILES A BIT COOLER. MARINE... OUTSIDE OF A FEW POSSIBLE THUNDERSTORMS THIS EVENING...MARINE CONDITIONS ARE EXPECTED TO REMAIN QUIET. UNUSUALLY MILD AIR IN PLACE FOR EARLY MARCH WILL LEAD TO STABLE STABLE LOW LEVEL PROFILES OVER THE GREAT LAKES. THIS WILL MINIMIZE THE GUST POTENTIAL TO AROUND 20 KNOTS OVER THE NEXT SEVERAL DAYS. THOSE STRONGER WINDS LOOKED TO BE CONFINED TO THE NORTH THIRD OF LAKE HURON TOMORROW...AS CHANNELING OCCURS WITH WESTERLY FLOW. THE NEXT CHANCE OF THUNDERSTORMS RETURNS ON THURSDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....99 SHORT TERM...DRK LONG TERM....SF MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 12, 7:57 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 757 PM EDT MON MAR 12 2012 MIZ047-048-053-060-140000- MIDLAND-BAY-SAGINAW-SHIAWASSEE- 757 PM EDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT TORNADO WATCH NUMBER 73 IS IN EFFECT UNTIL 11 PM EDT. THUNDERSTORMS ARE LIKELY THIS EVENING AS A STRONG UPPER LEVEL LOW TRACKS INTO THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE WEATHER. DAMAGING WIND GUSTS TO 70 MPH...A TORNADO OR TWO...AND HAIL ONE INCH IN DIAMETER OR GREATER ARE ALL POSSIBLE. THE GREATEST RISK FOR SEVERE WEATHER WILL BE UNTIL AROUND MIDNIGHT. STORM MOTION IS EXPECTED TO BE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND AS A SERIES OF DISTURBANCES LIFT INTO THE GREAT LAKES WEEKEND. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. LCZ423-460-LEZ444-LHZ421-422-441>443-MIZ049-054-055-061>063-068>070- 075-076-082-083-140000- DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI-HURON-TUSCOLA-SANILAC-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 757 PM EDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON...LC AND SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT TORNADO WATCH NUMBER 74 IS IN EFFECT UNTIL 3 AM EDT. THUNDERSTORMS ARE LIKELY LATE THIS EVENING INTO THE OVERNIGHT HOURS AS A STRONG UPPER LEVEL LOW TRACKS INTO THE CENTRAL GREAT LAKES. THERE IS A CHANCE OF SEVERE WEATHER. DAMAGING WIND GUSTS TO 70 MPH...A TORNADO OR TWO...AND HAIL ONE INCH IN DIAMETER OR GREATER ARE ALL POSSIBLE. THE GREATEST RISK FOR SEVERE WEATHER WILL BE UNTIL AROUND MIDNIGHT. STORM MOTION IS EXPECTED TO BE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND AS A SERIES OF DISTURBANCES LIFT INTO THE GREAT LAKES WEEKEND. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. LCZ422-LHZ361>363-462>464-140000- ST. CLAIR RIVER- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 757 PM EDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Mar 12, 7:54 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 754 PM EDT MON MAR 12 2012 MIZ048-130030- BAY- 754 PM EDT MON MAR 12 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF BAY CITY TO 7 MILES SOUTHWEST OF AUBURN...MOVING NORTHEAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... KAWKAWLIN BY 805 PM EDT... MUNGER AND ESSEXVILLE BY 810 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Mar 12, 7:58 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 758 PM EDT MON MAR 12 2012 MIZ060-061-130100- GENESEE-SHIAWASSEE- 758 PM EDT MON MAR 12 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF OWOSSO TO 24 MILES SOUTHWEST OF LAINGSBURG...MOVING EAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAINGSBURG AND HENDERSON BY 810 PM EDT... OWOSSO BY 815 PM EDT... CORUNNA BY 820 PM EDT... PERRY AND NEW LOTHROP BY 825 PM EDT... BANCROFT BY 830 PM EDT... LENNON AND FLUSHING BY 835 PM EDT... GAINES AND CLIO BY 840 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Local storm report, Mar 12, 8:07 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
807 PM EDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 3 SE COLEMAN 43.73N 84.54W
03/12/2012 MIDLAND MI BROADCAST MEDIA
NUMEROUS TREES AND POWERLINES DOWN WITH SOME TREES ON
HOUSES AND BLOCKING ROADWAYS NEAR THE INTERSECTION OF
BURNS AND RANKY ROADS.
&&
DKOOKSpecial weather statement, Mar 12, 8:18 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 818 PM EDT MON MAR 12 2012 MIZ048-049-053-054-130115- BAY-HURON-SAGINAW-TUSCOLA- 818 PM EDT MON MAR 12 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF CASEVILLE TO CHESANING...MOVING EAST AT 45 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... QUANICASSEE AND CASEVILLE BY 825 PM EDT... SEBEWAING BY 830 PM EDT... UNIONVILLE AND REESE BY 835 PM EDT... FRANKENMUTH AND FAIRGROVE BY 840 PM EDT... OWENDALE AND ELKTON BY 845 PM EDT... VASSAR BY 850 PM EDT... GAGETOWN AND CARO BY 855 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Mar 12, 8:46 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 846 PM EDT MON MAR 12 2012 MIZ060-068-130115- LIVINGSTON-SHIAWASSEE- 846 PM EDT MON MAR 12 2012 ...SPECIAL WEATHER STATEMENT... AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF PERRY...MOVING EAST AT 55 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BANCROFT BY 900 PM EDT... BYRON AND DURAND BY 905 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
Special weather statement, Mar 12, 8:58 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 858 PM EDT MON MAR 12 2012 MIZ061-130145- GENESEE- 858 PM EDT MON MAR 12 2012 ...SPECIAL WEATHER STATEMENT... AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES WEST OF FENTON...MOVING EAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GAINES BY 905 PM EDT... LINDEN AND SWARTZ CREEK BY 910 PM EDT... FENTON BY 915 PM EDT... GRAND BLANC BY 920 PM EDT... BURTON BY 925 PM EDT... GOODRICH AND DAVISON BY 930 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:40 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 50 min |
| Mar 12, 8:47 PM EDT | Tornado Warning | DTX | Tuscola | 16 min |
| Mar 12, 9:40 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 36 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.